MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: unknown/not provided.If explanted; give date: not applicable as the lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor ordered a symfony intraocular lens, (iol), model zxt150, 15.5 diopter for his patient.The lens was ordered; however, a model zct150, 15.5 diopter was sent in error.The surgery site received the zct150, 15.5 diopter and the lens was implanted.Following the implant, the doctor realized the error.The doctor stated he may need to explant the lens.No patient symptoms were reported and no additional information provided.The directions for use (dfu) clearly state to examine the product prior to use including checking the iol type, power, proper configuration and expiration date.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the doctor is planning to implant a competitor lens in the patient''s second eye hoping that this will help solve the issue.Then, the surgeon will reassess whether an explant of the lens zct150 (implanted in the first eye) is warranted based on patient's visual acuity.The following section has been updated accordingly: correction: patient code 3191 -planned explant is no longer applicable based on new information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7790843
Report Number9614546-2018-00783
Device Sequence Number1392768
Product Code HQL
UDI-Device Identifier05050474552050
UDI-Public(01)05050474552050(17)220130
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2022
Device Model NumberZCT150
Device Catalogue NumberZCT150U155
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/20/2018
10/25/2020
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date09/19/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005